Alert archive / Texas / River Flood Warnings in 2020

River Flood Warning 40, NWS Shreveport, LA

February 19, 20205 counties in Texas

NWS Shreveport, LA issued this river flood warning at Feb 19, 2020, 7:52 PM CST for 5 counties in Texas. It took effect at Feb 20, 2020, 8:00 PM CST. It was in force for 28 days.

The area

The counties it named.

The facts

Issued
Feb 19, 2020, 7:52 PM CST (01:52 UTC)
In effect from
Feb 20, 2020, 8:00 PM CST
Expired
Mar 20, 2020, 7:00 AM CDT
In force
28 days
Issued by
NWS Shreveport, LA
Area
Storm-based polygon
Flood severity
Minor

Counties Angelina County, TX, Houston County, TX, Polk County, TX, Trinity County, TX, Tyler County, TX

The radar

The Houston radar (KHGX), 176 km from the middle of the area, began a volume at 01:56 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Neches River near Diboll (DIBT2). The gauge peaked at 14.17 ft at Feb 28, 2020, 10:00 AM CST.

actionminormoderate101214161802/2002/2102/2202/2302/2402/2502/2602/2702/2802/2903/0103/0203/0303/0403/0503/0603/0703/0803/0903/1003/1103/1203/1303/1403/1503/1603/1703/1803/1903/2003/21
Action stage
11.5 ft
Minor stage
12 ft
Moderate stage
17 ft
Major stage
20 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 08033000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this river flood warning went out at Feb 19, 6:19 PM CST, 1 hour 33 minutes earlier.

Area forecast discussion, Feb 19, 6:19 PM CST, 1 hour 33 minutes before
Area Forecast Discussion
National Weather Service Shreveport LA
619 PM CST Wed Feb 19 2020

.AVIATION...

MVFR/IFR conditions across the region, except at KELD/KTXK, where
low VFR conditions remain. Widespread rain will remain across the
region through late Thursday morning/Thursday afternoon before
another cold front pushes the precip out of the region. Low flight
conditions will eventually spread across all sites and remain
during the TAF period. Northeast winds will become gusty up to 20
kts towards the end of the period. /20/

&&

.PREV DISCUSSION... /issued 334 PM CST Wed Feb 19 2020/

SHORT TERM.../Tonight through Tomorrow Night/

If you were hoping for an improvement in the weather story for
this short-term period, I've got some bad news for you. Cold,
windy, and rainy will be the primary weather conditions over the
next 36 hours.

By tonight, a 850mb Theta-E boundary will move north from our
southern zones, bringing with it widespread precipitation. For
most of the night, this precipitation will range from light to
moderate, with heavy precipitation possible at times. Even though
this rain could be heavy during the overnight hours, the current
expectation is that we will not exceed flash flooding guidance,
thus a flash flood watch has not been issued. However, given how
saturated our soils are from previous rains, some minor flooding
of low-lying and poor drainage areas are possible. This heavy rain
activity will especially be possible along and south of the I-20
corridor. Look for overnight lows to be a little more insulated
due to the rain and cloud cover, with temps ranging from the upper
30 to mid 50s.

Thankfully, by tomorrow afternoon, things will start to dry out as
this boundary finally ejects eastward, and dry air quickly fills
in behind it. While the precipitation will finally get the boot,
some of the could cover will not. This, coupled with a strong
north wind and cold air advection, will cause afternoon high
temperatures to deviate not too far from the overnight lows.
Look for temperatures area wide to hang out in the upper 40s. The
real chill will come tomorrow night, when the clouds finally get
replaced by dry air aloft. The lack of clouds, as well as the
continued north wind, will result in lows in the mid 20s in our
northern zones, to the low 30s in our souther zones. Almost the
entire Four-States region should get below or at freezing during
this last section in the short-term period. /44/

LONG TERM.../Friday through Tuesday/

A decent couple days of weather look in store for Friday and
Saturday, especially if you don't mind seasonably chilly February
temperatures. Even with plenty of sunshine on Friday, expect highs
mainly in the upper 40s with lows Friday night ranging from the
upper 20s to lower 30s. Clouds will gradually increase on Saturday
with temperatures moderating - just in advance of yet another
disturbance headed at the Mid to Lower MS Valleys on Sunday.
Fortunately, this next disturbance will not link up with the same
caliber of deep moisture sourcing that has been attending nearly
every system impacting the Southeast lately. That means a majority
of the heavier and widespread precipitation will likely be focused
to our north (in the heart of the upper disturbance) with rain
showers to the south (over our forecast area) more periodic and
generally capable of only lighter rain amounts. Expect this round of
inclement weather to get clear of our necks of the woods by later
Monday with some uncertainty on if we can stay dry through the rest
of the work week as model agreement is not good regarding a possible
quick-hitting disturbance producing showers around Tuesday/Tuesday
night. Regardless of if we get rain with that disturbance, it will
be right in advance of another cold front that should provide the
region with a longer lasting period of below normal temperatures and
dry conditions from the middle to end of next work week. Longer
range models are starting to suggest this subtle trend toward a bit
more chill and less rain could hold for a few weeks. /50/

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  43  47  31  47 / 100  60   0   0
MLU  44  47  29  47 / 100  90   0   0
DEQ  39  49  26  49 /  80  20   0   0
TXK  40  47  28  45 / 100  30   0   0
ELD  39  47  27  46 / 100  60   0   0
TYR  42  46  31  48 / 100  30   0   0
GGG  42  47  31  48 / 100  40   0   0
LFK  45  49  33  51 / 100  70   0   0

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...None.
LA...None.
OK...None.
TX...None.
&&

20
Hazardous weather outlook, Feb 19, 10:09 AM CST, 9 hours 43 minutes before
Hazardous Weather Outlook
National Weather Service Shreveport LA
1009 AM CST Wed Feb 19 2020

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-
TXZ096-097-108>112-124>126-136>138-149>153-165>167-201615-
Sevier-Howard-Little River-Hempstead-Nevada-Miller-Lafayette-
Columbia-Union-Caddo-Bossier-Webster-Claiborne-Lincoln-De Soto-
Red River-Bienville-Jackson-Ouachita-Sabine-Natchitoches-Winn-
Grant-Caldwell-La Salle-McCurtain-Bowie-Franklin-Titus-Camp-
Morris-Cass-Wood-Upshur-Marion-Smith-Gregg-Harrison-Cherokee-Rusk-
Panola-Nacogdoches-Shelby-Angelina-San Augustine-
1009 AM CST Wed Feb 19 2020

This Hazardous Weather Outlook is for portions of south central
Arkansas, southwest Arkansas, north central Louisiana, northwest
Louisiana, southeast Oklahoma, east Texas and northeast Texas.

.DAY ONE...Today and Tonight...

Rain showers will gradually increase in coverage and intensity
through today and especially tonight as an upper level disturbance
advances into the region. Rainfall amounts could exceed an inch
through tonight, mainly along and south of Interstate 20. Given
the already saturated soil conditions, some minor flooding of
low-lying and poor drainage areas remains possible, and this may
contribute to additional rises on area rivers, lakes, and bayous.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday...

Expect rain showers to continue through Thursday morning before
gradually tapering off during the afternoon as the upper level
disturbance shifts east of the region. Additional light rainfall
amounts from a quarter to near one half inch will be possible on
Thursday morning before the rain gradually diminishes later in the
day.

No hazardous weather is expected.

.SPOTTER INFORMATION STATEMENT...

Activation of emergency management personnel, amateur radio
operators, and storm spotters will not be needed through tonight.

44

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 19, 7:46 PM CSTRiver Flood WarningSHVGregg, Harrison, Panola, Rusk5 days
Feb 20, 7:56 AM CSTRiver Flood WarningSHVPanola, Shelby48 hr
Feb 20, 8:41 AM CSTRiver Flood WarningSHVCherokee, Nacogdoches, Rusk, Smith35 hr
Feb 20, 10:04 AM CSTRiver Flood WarningSHVFranklin, Morris, Red River, Titus57 hr
Feb 20, 10:05 AM CSTRiver Flood WarningSHVFranklin, Morris, Titus4 days

Nearby

River Flood Warnings in Texas, 2020Every river flood warning in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.